Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 9, NWS Des Moines, IA

May 22, 201022 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 22, 2010, 3:38 AM CDT for 22 counties in Iowa. It took effect at May 22, 2010, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 22, 2010, 3:38 AM CDT (08:38 UTC)
In effect from
May 22, 2010, 12:00 PM CDT
Expired
May 22, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 22 counties

Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS73 KDMX 220838
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT SAT MAY 22 2010

...GUSTY WINDS TO DEVELOP OVER PORTIONS OF CENTRAL IOWA...

.DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL INCREASE
WINDS IN WESTERN IOWA TODAY. BY EARLY AFTERNOON WINDS WILL
INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH OR HIGHER AT TIMES.
THE WINDS WILL DIMINISH BY EARLY EVENING THOUGH SUSTAINED SOUTH
WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE MOST OF SATURDAY
NIGHT.

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-221645-
/O.NEW.KDMX.WI.Y.0009.100522T1700Z-100523T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC
338 AM CDT SAT MAY 22 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING.

* TIMING: WINDS WILL BE INCREASING OVER THE REGION THROUGHOUT THE
  MORNING AND BEGIN TO REACH 30 MPH WITH GUSTS TO 45 MPH BETWEEN 1
  TO 3 PM CDT THIS AFTERNOON IN THE ADVISORY AREA. THE WINDS WILL
  CONTINUE TO GUST TO 45 MPH OR HIGHER THROUGH EARLY EVENING. 

* WINDS: WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH AT
  TIMES AREA LIKELY BY MID AFTERNOON. 

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF
  YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY BE
  BLOWN AROUND BY THE WINDS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS
ABOVE 45 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

REV
4 follow-up statements
820 
WWUS73 KDMX 221138
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT SAT MAY 22 2010

...VERY WINDY CONDITIONS TO DEVELOP OVER PORTIONS OF CENTRAL IOWA...

.DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL INCREASE
WINDS IN WESTERN IOWA TODAY. BY EARLY AFTERNOON WINDS WILL
INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH OR HIGHER AT TIMES.
THE WINDS WILL DIMINISH BY EARLY EVENING THOUGH SUSTAINED SOUTH
WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE MOST OF SATURDAY
NIGHT.

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-221945-
/O.CON.KDMX.WI.Y.0009.100522T1700Z-100523T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC
638 AM CDT SAT MAY 22 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* TIMING: WINDS WILL BE INCREASING OVER THE REGION THROUGHOUT 
  THE MORNING AND BEGIN TO REACH 30 MPH WITH GUSTS TO 45 MPH 
  BETWEEN 1 TO 3 PM CDT THIS AFTERNOON IN THE ADVISORY AREA. THE 
  WINDS WILL CONTINUE TO GUST TO 45 MPH OR HIGHER THROUGH EARLY 
  EVENING. 

* WINDS: WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH AT
  TIMES ARE LIKELY BY MID AFTERNOON.

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY 
  BE BLOWN AROUND BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH
GUSTS ABOVE 45 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

REV
570 
WWUS73 KDMX 221537
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CDT SAT MAY 22 2010

...VERY WINDY CONDITIONS OVER PORTIONS OF CENTRAL IOWA THIS AFTERNOON...

.DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL INCREASE
WINDS IN WESTERN IOWA THIS AFTERNOON. THE WINDS WILL DIMINISH BY
EARLY EVENING THOUGH SUSTAINED SOUTH WINDS WILL REMAIN IN THE 15
TO 25 MPH RANGE MOST OF TONIGHT.

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-222345-
/O.CON.KDMX.WI.Y.0009.100522T1700Z-100523T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC
1037 AM CDT SAT MAY 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS WILL CONTINUE TO INCREASE...EVENTUALLY
  REACHING 20 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH AT TIMES BY
  EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH
GUSTS ABOVE 45 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MOYER
126 
WWUS73 KDMX 222050
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT SAT MAY 22 2010

...VERY WINDY CONDITIONS OVER PORTIONS OF CENTRAL IOWA THIS
AFTERNOON...

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-230000-
/O.CON.KDMX.WI.Y.0009.000000T0000Z-100523T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC
350 PM CDT SAT MAY 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS WILL CONTINUE BETWEEN 20 TO 30 MPH WITH
  GUSTS IN EXCESS OF 45 MPH AT TIMES THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH
GUSTS ABOVE 45 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MOYER
187 
WWUS73 KDMX 230003
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT SAT MAY 22 2010

...GUSTY WINDS SLOWLY DIMINISHING THIS EVENING...


IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-230115-
/O.EXP.KDMX.WI.Y.0009.000000T0000Z-100523T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...GUTHRIE CENTER...ATLANTIC
703 PM CDT SAT MAY 22 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* SHORT TERM TRENDS: GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE
  EVENING HOURS...HOWEVER THE STRONG WIND GUSTS EXPERIENCED DURING
  THE AFTERNOON WILL DIMINISH AS THE SUN SETS THIS EVENING.


$$

KLP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 22, 3:32 AM CDT, 6 minutes earlier.

Area forecast discussion, May 22, 3:32 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT SAT MAY 22 2010

.SHORT TERM /TODAY/...
LOW DEEPENING OVER WESTERN COLORADO EARLY TODAY WILL MOVE EAST
NORTHEAST TODAY INCREASING SOUTHERLY FLOW ACROSS THE STATE. PATCHY
DENSE FOG WILL CONTINUE OVER THE EAST EARLY TODAY BEFORE SUNSRISE
AND JUST AFTER. WARMING TEMPS AND INCREASING WINDS SHOULD DIMINISH
FOG BY MID MORNING.  BUFR SOUNDINGS SHOWING WIND GUSTS TO NEAR 40KTS
ACROSS THE WEST DURING THE MID TO LATE AFTERNOON HOURS. WILL BE
ISSUING A WIND ADV FOR THIS AFTERNOON FOR A GOOD PORTION OF
WEST/NORTHWEST.  CURRENT SFC ANAL AT 06Z SHOWS WARM FRONT OVER FAR
NORTHWEST IA BACK INTO LOW OVER CO. STRONG MOISTURE TRANSPORT AT SFC
AND ALOFT FEEDING MCS/QLCS OVER SD/NE NOW...AND RADAR TRENDS SHOWING
SOME SOUTHEASTWARD DEVELOPMENT ALONG THE BOUNDARY ATTM.
HOWEVER...LOOKS LIKE THE BEST AREA OF CONVERGENCE WILL REMAIN NORTH.
STRATUS DEVELOPING OVER EASTERN NE IN ZONE OF STRONGER THETAE
ADVECTION. HAVE MAINTAINED A SLIGHT CHANCE OF THUNDER WEST THROUGH
18Z AS WAA WILL CONTINUE TO INCREASE TODAY THERE. ALONG THE H700 10C
ISOTHERM MAY SEE SOME ISO CONVECTION DEVELOP AS MUCAPE GRADIENT
MOVES EAST THIS AFTERNOON. PRETTY MUCH CAPPED AFTER THAT UNTIL AFTER
THE FIRST PERIOD. WINDS WILL MIX ACROSS THE ENTIRE REGION TODAY.
WITH DEEP SW FLOW AND WARMING ALOFT...TMAX WILL HAVE NO PROBLEM
RISING INTO THE LOWER 80S EAST AND MID 80S WEST. MOISTURE PLUME OF
60-65F DEW POINTS OVER THE WESTERN AND SOUTHERN PLAINS WILL ALSO
ENTER THE PICTURE LATER THIS AFTERNOON. IT WILL FEEL A BIT WARMER
TODAY WITH HIGHER MOISTURE IN PLACE.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
UPR RDG BLDG OVER THE CNTRL U.S. WILL KEEP PUSH TEMPS WELL ABV
NORMAL THRU THE UPCOMING WEEK.  THE MAIN FLY IN THE OINTMENT IS WITH
CLOUDS AND PCPN.  A DECENT CAP IS IN PLACE UNDER THE RDG...BUT THE
MDLS DO SUGGEST THE CIN WILL BE WEAK TO LACKING.  NAM IS ON BOARD
WITH THE CONVECTIVE CHCS ALREADY BY SUN AND STRONGLY ON MON ON.
ECMWF AND FIMX ARE DRIER.  FEELING IS THAT AS LONG AS THE CDFNTL
BNDRY DOESN'T MAKE ITS WAY INTO THE CWA...CONVECTION SHOULD REMAIN
TO THE N AND W OF THE CWA OUTSIDE OF ISOLD ACTIVITY.  WILL BRUSH THE
NRN ZONES LATE SUN NGT...THEN PRETTY MUCH HOLD ACTIVITY OUT OF THE
CWA UNTIL TUE.  TSRA CHCS LOOK BEST FOR TUE INTO ERY THU...THEN
TURNING DRIER.  TEMPS WILL BE PROBLEMATIC WITH WARMEST DAYS SUN AND
MON.  REACHING 90 F WILL BE PROBLEMATIC AND TOTALLY DEPENDENT ON
"PERFECT" CONDITIONS.  BANKING ON THE ODDS THAT MOST AREAS WILL FALL
JUST SHORT...THOUGH IT WILL FEEL LIKE IT AS DEW POINTS WILL APCH 70
MOST AREAS AS WELL.

&&

.AVIATION...
22/06Z...PATCHY DENSE FOG WILL CONTINUE TO DEVELOP ACROSS THE
EASTERN PORTIONS OF THE FORECAST AREA...MAINLY AFFECTING OTM AND ALO
AS THEY REMAIN UNDERNEATH THE SURFACE HIGH THAT IS PROVIDING CLEAR
SKIES AND LIGHT WINDS. HAVE LIFR CONDITIONS MENTIONED AT ALO AND
OTM. THE OTHER CONCERN IS WITH VERY STRONG WAA DEVELOPING PAST 12Z
SATURDAY MORNING. WINDS MIX DOWN FROM ABOUT 850MB TO NEAR 30KTS AT
THE SURFACE...WITH THE STRONGEST WINDS PAST 18Z.  KEPT WINDS AOA
12KTS TOWARDS THE END OF THE FORECAST PERIOD AS WAA CONTINUES ACROSS
THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO
GORDO-CRAWFORD-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLD
T-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MS MAY 10
AVIATION...KLP
Hazardous weather outlook, May 21, 5:23 AM CDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
523 AM CDT FRI MAY 21 2010

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-081>086-
092>097-221100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-
POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
523 AM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR THUNDERSTORMS IS EXPECTED BY NEXT TUESDAY AND
CONTINUES INTO THURSDAY. SOME SEVERE WEATHER APPEARS POSSIBLE AT
THIS TIME AND DETAILS WILL BE PROVIDED AS THE EVENTS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NEXT WEEK.

IAZ004-005-015-023-024-033>035-044>046-057-058-070-221100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
523 AM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY OCCUR TOWARD DAYBREAK. A MARGINALLY SEVERE
STORM WILL BE POSSIBLE WITH A THREAT FROM HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING. A SEVERE STORM
WITH QUARTER SIZED HAIL IS POSSIBLE WITH THIS ACTIVITY.

THE THREAT FOR THUNDERSTORMS RETURNS BY TUESDAY AND CONTINUES INTO
THURSDAY. SOME SEVERE WEATHER APPEARS POSSIBLE AT THIS TIME AND
DETAILS WILL BE PROVIDED AS THE EVENTS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO SATURDAY
MORNING. ADDITIONAL ACTIVATION MAY OCCUR NEXT WEEK AS WELL.

CC

In the hours before

Special weather statement, May 22, 2:24 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT SAT MAY 22 2010

IAZ027-028-038-039-049-050-062-221030-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...MARSHALLTOWN...TOLEDO...GRINNELL
224 AM CDT SAT MAY 22 2010

FOG HAS PERSISTED ACROSS PORTIONS OF NORTHEAST IOWA EARLY THIS
SATURDAY MORNING. OTHER AREAS OF FOG ARE EXPECTED TO DEVELOP AS
WELL WITH OCCASIONAL VISIBILITY DROPPING TO ONE QUARTER MILE AT
TIMES THROUGH SUNRISE.

THE VISIBILITY MAY BE REDUCED TO ONE QUARTER MILE AT TIMES. IF
TRAVELING EARLY THIS SATURDAY MORNING...SLOW DOWN...USE YOUR LOW
BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

REV

Nearby

Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.